Jump to content
pinkstars28

Pinkstars28 - Starting slow micro-taper off Zoloft 200mg

Recommended Posts

pinkstars28

Hi everyone,

I've been a visiter on many forums before but have never joined as a member, so this is a bit new for me. I was so delighted to find a current forum community that has such detailed and useful information regarding withdrawls from antidepressents, and is set up so well by such kind people! I have already learned a lot just through hopping around different threads and reading other people's experiences. IMO, I am getting way more useful information here then I would have ever received from my doctor (even though I have a conscientious and caring doctor). I'm already so grateful to everyone who has shared their stories and to the moderators/admin for how they organize/run the site. I'm still learning some of the etiquette/lingo/abbreviations for this type of communication, so please let me know if something's off :)


Was on Effexor, then Welbutrin, then back to Effexor (started AD in 2008).

Currently on 200mg Zoloft (since 2012) for depression.

Planning to start a slow micro-taper.

In process of research/planning, haven't started actual taper yet.

Will update as things progress.

 

Sidenote: On provincial disability in BC, Canada, if anyone out there is in the same position and wants to swap info/stories of this experience.

Share this post


Link to post
brassmonkey

Hi Pinkstars-- Welcome to the group, I'm so glad you found us.  As you are in the planning stages we have a ton of good information for you to look at, and we are always happy to help distill it into a personal plan.  You might have already found them but I would suggest looking at these threads as a good place to start.

 

Why taper by 10% of my dosage?

 

Preparing to taper

 

 

The slowness of slow tapers

 

Micro-taper instead of 10% or 5% decreases

 

Tips for tapering off Zoloft (sertraline)

 

How's that for information overload?

 

Thank you so much for filling in a signature block it really helps us see what is going on.


20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Share this post


Link to post
JanCarol

Pinkstar, I think that it is awesome that you are looking for information BEFORE you change your drugs.  Why are you making this choice?  Are you suffering effects from the drug that you hope to discontinue?  Have you tried to discontinue before?  Will going off the drugs change your disability status?  (In the US, if you are not on meds, then you must be "too well for disability.")

 

Too often, here at SA, we are confronted with the pain of what someone has already done, and we try to scramble to make suggestions on how to fix a broken thing.

 

You are in a position of control, a position of power.  This is the time to gather your support around you - look at people in your life - who can you tell and share with?  (that may change over time) Look at your practices - I'm a big fan of the sun (you may not get much) and exercise - but more than that, a fan of "practice," that is, a regular thing which is grounding, centering, and stills your emotions while working your body.  For me, that's martial arts, yoga, coloring books, and now qi gung.  For you, it may be meditation, or craft, or bicycle riding.  But look at your "practices" and work out something that you take comfort in, that helps your stability.

 

By choosing a slow taper, you have much better control over your symptoms.  I'm not saying you won't have symptoms, odds are, you will.  But you will learn how many days after your taper the symptoms are worst, and at what point they get better.  The first few tapers you may not feel anything at all!  But your body will teach you, over time - and if you have a stressful event - a sick child, a job change, moving house, or even a bad sinus infection - you can delay your taper until you feel better.

 

There is a lot of good advice here:  http://www.theicarusproject.net/alternative-treatments/HarmReductionGuideComingOffPsychDrugs  (except they recommend 10% tapers of original dose, where we recommend 10% tapers of current dose, because as the dose gets smaller, the effect becomes more sensitive), and I shared with my hubby and others this video by Will Hall:  

 

The only other thing you may wish to consider is - what will your Doctor say?  This is one of the greatest challenges:  finding doctors who are partners, not dictators.  Sometimes when you challenge "conventional teachings" doctors get all bent out of shape and try to control the situation.  This does not bode well for you.  You either need to gently educate your doctor, or find another one.

 

http://survivingantidepressants.org/index.php?/topic/2746-what-should-i-expect-from-my-doctor-about-withdrawal-symptoms/

 

What do you mean by "micro-taper?"  What is your plan at this stage?

 

Let us know what your next step is, we'll be happy to join you in this journey!


"Easy, easy - just go easy and you'll finish." - Hawaiian Kapuna

 

Holding is hard work, holding is a blessing. Give your brain time to heal before you try again.

 

My suggestions are not medical advice, you are in charge of your own medical choices.

 

A lifetime of being prescribed antidepressants that caused problems (30 years in total). At age 35 flipped to "bipolar," but was not diagnosed for 5 years. Started my journey in Midwest United States. Crossed the Pacific for love and hope; currently living in Australia.   CT Seroquel 25 mg some time in 2013.   Tapered Reboxetine 4 mg Oct 2013 to Sept 2014 = GONE (3 years on Reboxetine).     Tapered Lithium 900 to 475 MG (alternating with the SNRI) Jan 2014 - Nov 2014, tapered Lithium 475 mg Jan 2015 -  Feb 2016 = GONE (10 years  on Lithium).  Many mistakes in dry cutting dosages were made.


The tedious thread (my intro):  JanCarol ☼ Reboxetine first, then Lithium

The happy thread (my success story):  JanCarol - Undiagnosed  Off all bipolar drugs

My own blog:  https://shamanexplorations.com/shamans-blog/

 

 

I have been psych drug FREE since 1 Feb 2016!

Share this post


Link to post
LoveandLight

I'm envious of your position, I have to say..being educated about all this before you go off, it's great :).

 

Good luck.


2000 - sertraline for job anxiety low confidence (17 years old) ..which turned the next 16 years into nightmare!

 

On/off sertraline severe withdrawals every time. 2014 - felt better as reduced dose of sertraline no more inner restlessness. Doctor rushed off again. Hit severe withdrawal. Lost the little I had in life. Couldn't get stable again on 12.5mg. Was switched to prozac. Had severe reaction to prozac..came off in November 2015 at 6mg as felt more confused and damaged on it..Even more withdrawal ..rage, depression, dyphoria, near constant suicidal ideation, self harm impulses, doom, concrete block in head, unable to do much of anything with this feeling in head..went back on 6mg of sertraline to see if would alleviate anything. It didn't..reduced from December to June 2016 came off at 2.5mg sertraline as was hospitalised for the severe rage, suicidal impulses, and put on 50mg lofepramine which in 2nd week reduced all symptoms but gave insomnia which still have..psych stopped lofepramine cold turkey..no increased withdrawal symptoms new symptoms from lofepramine except persistant insomnia which has as side effect.

 

Taking Ativan for 8 months for the severe rage self harm impulses 1-3 times a week (mostly 2 times a week) at .5mg. Two months (I'm unsure exactly when the interdose started to happen) ago interdose withdrawal seemed to happen..2 days I think after the Ativan.

 

 

Nightmare that could have been avoided!

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy